What is the real difference between brands of drugs? Martin Lewis’s Top Four Tips for Saving Money on Over-the-Counter Drugs

0

When a packet of paracetamol can be bought for just 30p, it raises the question of the drug’s real effectiveness.

Does paying for expensive drugs mean we’ll get better faster or cheaper versions will work as well?

Money saving expert Martin Lewis posted tips on different versions of the same drugs and how you can save money on your drug bill.

The finance guru said This morning viewers how similar big brand drugs are to cheaper versions and how you could save a lot of money by switching brands.

Here are Martin Lewis’s four top tips for saving money on drugs, according to his blog.

The active ingredient is what matters

It is well known that it is the active ingredient that trades medicine. So you can check what the active ingredient is on the big brands and then buy a generic version that has the same ingredient.

For example, the standard Nurofen 200 mg costs around £ 1.90 (16 pills), but you can get ibuprofen – the same active ingredient – for as little as 30 pence in Asda (also 16 pills).

The same is also true for hay fever tablets where the big brands have the same active ingredient as the cheaper versions.

Check the ‘PL code’



Martin Lewis has several ways to help you save money.


The PL number is the product number assigned to a particular drug manufactured by a specific manufacturer.

If two medicines have the same PL number, they have the same active substance and the same formulation.

Beechams Ultra All In One Hot Lemon Menthol Powder (10 sachets) currently costs £ 4.99 in bundles, but it’s £ 1.85 for Wilko’s Flu Max All In One (10 sachets) – they contain the same active ingredients (paracetamol, phenylephrine and guaifenesin). And check the side of the packs and you will see the same code: PL 12063/0104.

Targeted pain relievers are often a marketing ploy

When you see a pain reliever targeting “headache,” “period pain relief,” or “back pain,” it isn’t normally much different from any other pain relief.

So check the active ingredient and the PL code and you will find that they are both the same as other drugs that do not target specific pain.

For example, Panadol Extra Advance and Panadol Period Pain both contain the same 500 mg of paracetamol as the active ingredient, and both have the PL number 44673/0078 – it’s the same, just a different package.

English prescription tips

If you have to pay for prescriptions and are prescribed common medications such as pain relievers or skin creams, you should is cheaper to buy over the counter rather than paying the prescription fee.

And for those who use prescriptions regularly, you can get a “prepayment certificate” – it’s a lot like a prescription season pass and can mean big savings.

A three-month one costs £ 29.10 and one year costs £ 104 – and once you have it, it covers all of your prescriptions during that time.


Source link

Share.

Leave A Reply